Innovations in Incidence Geometry

Canonically inherited arcs in Moulton planes of odd order

Vito Abatangelo and Bambina Larato

Full-text: Open access

Abstract

In this paper large complete arcs in a Moulton plane of odd order are investigated using techniques from finite geometry, number theory and algebraic geometry.

Article information

Source
Innov. Incidence Geom., Volume 6-7, Number 1 (2007), 3-21.

Dates
Received: 21 February 2008
Accepted: 18 April 2008
First available in Project Euclid: 28 February 2019

Permanent link to this document
https://projecteuclid.org/euclid.iig/1551323167

Digital Object Identifier
doi:10.2140/iig.2008.6.3

Mathematical Reviews number (MathSciNet)
MR2515255

Zentralblatt MATH identifier
1178.51007

Subjects
Primary: 51E15: Affine and projective planes 51E21: Blocking sets, ovals, k-arcs

Keywords
arc oval Moulton plane algebraic curve finite field

Citation

Abatangelo, Vito; Larato, Bambina. Canonically inherited arcs in Moulton planes of odd order. Innov. Incidence Geom. 6-7 (2007), no. 1, 3--21. doi:10.2140/iig.2008.6.3. https://projecteuclid.org/euclid.iig/1551323167


Export citation

References

  • V. Abatangelo and B. Larato, Complete arcs on Moulton planes of odd order, Ars Combin., to appear.
  • D. G. Glynn and G. F. Steinke, On conics that are ovals in a Hall plane, European J. Combin. 14 (1993), 521–528.
  • J. W. P. Hirschfeld, Projective Geometries over Finite Fields, second ed., Oxford Univ. Press, Oxford, 1998, xiv+555 pp.
  • J. W. P. Hirschfeld, G. Korchmáros and F. Torres, Algebraic Curves over a Finite Field, Princeton Univ. Press, Princeton and Oxford, 2008, xx+696 pp.
  • W. V. D. Hodge and D. Pedoe, Methods of Algebraic Geometry, Vols. I$,$II$,$III, Cambridge Univ. Press, Cambridge, 1953, viii+440 pp.; 1952, x+394 pp.; 1954, x+336 pp.
  • T. Honold and I. Landjev, Arcs in projective Hjelmslev planes, Discrete Math. Appl. 11 (2001), 53–70.
  • D. R. Hughes and F. C. Piper, Projective planes, Springer, Berlin, 1973.
  • N. L. Johnson, V. Jha, and M. Biliotti, Handbook of Finite Translation Planes, Pure and Applied Mathematics (Boca Raton) 289, Chapman & Hall/CRC, Boca Raton, FL, 2007. xxii+861 pp.
  • G. Korchmáros, Ovali nei piani di Hall di ordine dispari, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. (8) 56 (1974), 315–317.
  • ––––, Ovali nei piani di Moulton di ordine dispari, Atti Convegni Lincei, 17, Vol. II (1976), 395–398.
  • ––––, Inherited arcs in finite affine planes, J. Combin. Theory Ser. A 42 (1986), 140–143.
  • G. Menichetti, $q$-archi completi nei piani di Hall di ordine $q=2^k$, Rend. Accad. Naz. Lincei, 56 (1974), 518–525.
  • C. M. O'Keefe and A. A. Pascasio, Images of conics under derivation, Graph theory and combinatorics, Discrete Math. 151 (1996), 189–199.
  • C. M. O'Keefe, A. A. Pascasio and T. Penttila, Hyperovals in Hall planes, European J. Combin. 13 (1992), 195–199.
  • G. Rinaldi, Arcs in the Hall planes, Results Math. 29 (1996), 149–152.
  • G. Rinaldi and F. Zironi, Complete unital-derived arcs in the Hall plane of order 9, Bull. Inst. Combin. Appl. 36 (2002), 29–36.
  • A. Seidenberg, Elements of the Theory of Algebraic Curves, Addison-Wesley, Reading, 1968, viii+216 pp.
  • T. Szőnyi, Complete arcs in non-Desarguesian planes, Ars Combin., 25, (1988), C, 169-178.
  • ––––, Arcs and $k$-sets with large prime-set in Hall planes, J. Geom. 34 (1989), 187-194.
  • ––––, Complete arcs in non-Desarguesian planes, Confer. Sem. Mat. Univ. Bari 233 (1989), pp. 1-22.